Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


dizziness/light headedness/ disoriented
Jan 17, 2007

I have been HIV+ for at least 16 years, I suspect for as long as 24. I have been on a slew of regimens. In the past year I have been on the new formulation of Kaletra, Virmune and Truvada. Also Lisipronel for High Blood Pressure. I have had a problem with extreme dizziness, and disorientation. I am in recovery for 24 years, and I feel like I am high all the time. My Dr. is at a loss as to the cause. I am at my wits end. I have experimented with a lower dose of Kaletra, it seems to help. I wonder if it is the viramune, and wonder if I should go back to Sustiva. My head often feels like it is an over-inflated ballon. Please help. jeff

Response from Dr. Daar

Hi Jeff,

The only antiretroviral drug associated with the symptoms you describe is Sustiva. Although viramune (nevirapine) is in the same class it has not been associated with these symptoms. My first reaction to your situation is to look for other medical conditions not related to HIV medications that might cause these symptoms. It is not possible for me to make this assessment over the web but the kinds of symptoms you describe may require a more detailed evaluation by a neurologist and/or ENT specialist. If no other explanation is identified you might want to talk to your provider about carefully adjusting your antiretrovirals but my sense is that these medications are a less likely explanation for your symptoms.

Best, Eric


Previous
Now What?
Next
Toxic Mold Exposure

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement